Jump to content

I am New here and on a Taper down. Feel like giving up!


[le...]

Recommended Posts

Hi,  I am on the Ashton Method Taper.

My Doctor has me Tapering .1mg every other day. I am currently on 14 mg's of Diazepam a day.

5 mg in the morning

4 mg in the afternoon

5 mg at night

 

We have stopped the taper for now so i can balance out. i guess it was just a little to fast for me.

He also just recently (1 week ago) put me on 100mg's of Gabapentin 3 times a day as well to help with the effects of withdrawal.

 

Ive been taking Benzo's now for 3 1/2 years and 2 years in i started having inter-dose withdrawals. I decided to do some research on what i was taking and found out the truth about it. I guess I'm one of the suckers that always trusted the doctors opinion and followed it with out question. I have been struggling with this taper for about 1 1/2 years now. back and forth back and forth try this try that. I'm sure some of you have been down that road. It all started with Ativan then that didn't last long enough so my Doctor put me on Clonazepam 2 mg a day for the first 2 years. Then when i decided to get off my Doctor tried tapering me down .25 mg of Clonaz. for 8 months till i got to .5 then i started having really bad withdrawals. Visual and mental stuff. So i bumped back up to 1mg a day. I then thought i would take matters in to my own hands and called around and got ahold of a nurse from somewhere don't quite remember where but she told me i need to go to a hospital to detox from it. So i turned myself in to a local rehab and did the detox for 1 week where they detoxed me from Clonazepam to Librium wich i found out was just another form of benzos! they tried to get me to go to the 20 day rehab thing but my insurance wouldn't cover all the costs anyway. so i left that place free of Clonazepam but now on Librium! AHHHHHHHH! Finally found a specialist who deals with Benzo withdrawal and he was telling me there was no way to taper off Benzo's in 20 days because of the duration i had been on them. So he got me off the Librium and on to the Diazepam pill and liquid titration that i mentioned earlier. Now I'm stuck here at

5 mg morning

4 mg afternoon

5 mg evening of Diazepam

and i just feel like crap everyday and can't take it anymore. I am a Disabled Veteran and have to take care of my wife and 2 children and all the bills and this stupid Benzo BS!

I just wanna be myself again thats all. I wish i could turn back time cause i would have told that Doctor that started this whole thing  FU!!!

All he had to do was say hey i think you should see a therapist and learn some techniques on how to deal with anxiety! Instead of giving me some pill and brushing me along like i didn't even matter.

Is there anyone out there?

Sincerely,

Lexi65 

 

Link to comment
Share on other sites

Hi lexi,

 

I can understand your frustration. I wish I had some wonderful words to help with all this but the truth is time is the only healer when it comes to tapering from benzos. It's great you've found a doctor who seems to understand the Ashton withdrawal method.

 

All I can suggest is that you hold at your current dose until you stabilize. Sometimes all our cuts can catch up to us at once. This happened to me last year. So I held until I felt better.

Link to comment
Share on other sites

[af...]

Lexi

 

Sorry you are feeling lousy, but you have actually made great progress. You have found a benzo wide doc, you are on the right drug for tapering and you have a plan. there is nothing wrong with parking at a dose for a while.

 

Your doc has you on a modified Ashton with the every other day micro tapers. I am not familiar with this methodology, but from what you describe it makes mathematical/pharmacological sense.

 

Thanks for your service to your country.

Link to comment
Share on other sites

Hello Lexi,

 

Welcome to Benzo Buddies!!! I am sorry you are feeling so terrible right now.  The good thing is that you have found a benzo wise doctor, that is not easy to do.

 

I think all the comments about stabalizing are right on.  Wait a while and let your body recover from the latest cuts.  Slow and steady wins the race.  I wish I could tell you that you will feel better right away, everyone heals at a different pace.  But know that you will heal and be able to do the things for your family that you want to. Try to be as calm and peaceful as possible and try not to worry about things you just can't change right now.

 

Feel free to ask questions or just come here for support, we are so happy you found us.

 

pianogirl

Link to comment
Share on other sites

LEXI.

 

First of all, thanks so much for serving our country.  One of my dad's best friends was a POW for many years locked up in the Hanoi Hilton. I find some strength from him, he is a survivor, (still alive) and so are you (a survivor/a fighter) because you're on this site and you've already been through a war.

 

Glad you found the benzo buddies site, the support on here is incredible.  Heed the advice GO SLOW...slow and steady wins the race is some of the best advice I got. I too wanted my life back (after over 15 years on Xanax) and when I finally realized what this drug was/had done to my life and that it is most likely responsible for all my horrible psychological and many physical symptoms, I wanted off NOW< Thank GOD I found this site and now understand that those that go cold turkey or rapid taper suffer unnecessarily and actually usually longer than those that taper slowly.

 

Don't quit now. You'll find you again. And you're right, finding a good therapist that can help you learn some techniques to handle stress and anxiety is something we can ALL use in this culture and society we live in today.

 

Have you gone on the main page of the site and clicked on the success stories? If not, give it a try, i have printed several of them out and if I wake up at night and can't go back to sleep I read them for inspiration to get through this.

 

God Bless you Man! Best luck and talk to you again soon.

Link to comment
Share on other sites

Thx everyone. Its nice to know I'm not alone on this journey. It does help. Ive been balanced out on my current dosage and still have small waves of anxiety and w/d symptoms. Has anyone had this happen during there taper and also has anyone taken Gabapentin during there withdrawal as well?
Link to comment
Share on other sites

[02...]

Hey lexi

 

welcome to bb where the more you participate the more you will get out of it.

 

Sounds like you have had a dreadful time as we all have.  The anger towards the doctor is relevent and this is part of the healing process.  One day you will be free from all of this okay.

 

Lizzy

Link to comment
Share on other sites

Hi Lexi!

 

Keep up the fight! I was initially on Klonopin and crossed over to Valium at 15mg and in 8 months down to half that dose. Some days are very challengin and other days I am relieved that symptoms abate. That said, I tried making cuts very 2 weeks and I think they caught up with me. I am now doing cuts every 3 weeks and I have had an improvement or lessening of withdrawal symptoms.

My husband told me that I have all time time in the world to get offf the med and told me that I probably have at least another 40 years on this planter. It pouts it into perspractive. I am learning how to cope through suffering and hope to make it on the other side strong and able to share my journey and help others. I think some of my symptoms I have endured have been worse than when I was actually put on the medication. So it goes. Hang in there and hold the dose if u need to.

 

Take care and welcome!

 

Recover

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...